Alert archive / Alabama / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 125, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 29, 1996, 6:46 PM CDT for Choctaw County, Alabama. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 1996, 6:46 PM CDT (23:46 UTC)
- Expired
- Jul 29, 1996, 7:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 149 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.8 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 292344 SVRMOB ALC023-300045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 646 PM CDT MON JUL 29 1996 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 745 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST ALABAMA ...CHOCTAW COUNTY AT 644 PM...DOPPLER WEATHER RADAR SHOWED A DEVELOPING SEVERE THUNDERSTORM BUTLER AND EAST OF GILBERTOWN... THIS STORM WILL TRACK INTO THE NORTHERN SECTIONS OF CHOCTAW COUNTY THROUGH 745 PM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:54 PM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 29, 2:54 PM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 250 PM CDT MON JUL 29 1996 SFC-70H RIDGE TO REMAIN OVER FCST AREA THROUGH FCST PERIOD. SHORTWAVE MOVG EAST AWAY FROM FCST AREA TODAY RESULTING IN SUBSIDENCE OVER MOST OF FCST AREA. DEWPOINTS ACROSS THE AREA IN THE LOWER 70S...WITH THE EXCEPTION OF COASTAL MISSISSIPPI AND EASTERN LOUISIANA...WHERE DEWPOINTS ARE IN THE MID/UPPER 70S. NO PCPN NOTED OVER ALABAMA/FLORIDA...BUT FEW SHRA/TSRA OVER SOUTHEAST MISSISSIPPI ALONG TIGHTER MOISTURE BOUNDARY. BELIEVE WE HAVE ENOUGH MOISTURE... ESPECIALLY NEAR THE COAST...THAT SHOULD HAVE POP IN FCST FOR TOMORROW AFTERNOON FOR WIDELY SCATTERED PCPN...MAINLY SEA BREEZE INITIATED...OUTFLOW SUSTAINED. SOUTH TO SOUTHWESTERLY LOW LEVEL FLOW TO CONTINUE THRU THE FCST PERIOD...AND MODELS CONTINUE TO INDICATE NEXT SIGNIFICANT SHORTWAVE APPROACHING FCST AREA BY 36 HOURS. THIS SHOULD ALLOW FOR LOW/MID LEVEL MOISTURE TO SLOWLY INCREASE OVER FCST AREA THROUGH PERIOD. AS A RESULT OF INCREASING MOISTURE AND SHORTWAVE SUPPORT...POPS SHOULD BE RAISED TO CHANCE CATEGORY BY LATE IN THE PERIOD. (1) 72/93/73/90 0214 (2) 74/94/75/91 0213
Nearby
Severe Thunderstorm Warnings in Alabama, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.